Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 378, NWS Springfield, MO

June 15, 2008Texas County, Wright County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 15, 2008, 5:40 PM CDT for Texas County, Wright County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2008, 5:40 PM CDT (22:40 UTC)
Expired
Jun 15, 2008, 6:13 PM CDT
In force
33 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Texas County, MO, Wright County, MO

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 1:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
510 J/kg
Mixed-layer CIN
-312 J/kg
Mixed-layer LCL
1578 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:52 PM CDT, 48 minutes earlier.

Area forecast discussion, Jun 15, 4:52 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
452 PM CDT SUN JUN 15 2008

.UPDATE...

OUTFLOW FROM CONVECTION PUSHED THROUGH THE AIRPORT AT KSGF WITH 49
MPH WIND. STORMS FROM THE KSGF AREA AND NORTHEAST MORE SFC BASED
WITH MLCAPES OF 2500-3000 J/KG. IN SHORT...MAIN IMMEDIATE STORM
THREAT IS WILL BE STORMS ALONG THE OUTFLOW . CAPPING WEST OF KSGF
AND KJLN AREA SEEM TO BE HOLDING...BUT HAIL (GOLF BALL) AND WIND AT THE
AIRPORT INDICATES THAT UPDRAFTS AT THE SOUTH-SOUTHWEST EDGE OF THE
CONVECTION IS STOUT. MAKES SENSE WITH THE STRONG INSTABILITY.

DSA

&&

.AVIATION...

FOR THE 18Z TAFS...HAVE ATTEMPTED TO TIME THE ARRIVAL OF STRONG TO
SEVERE STORMS WITH LARGE COMPLEX CURRENTLY AROUND KANSAS
CITY...BUT ALSO NEED TO TAKE INTO ACCOUNT THE VERY UNSTABLE
AIRMASS OVER THE AIRPORTS THIS AFTERNOON. SO HAVE STARTED THE
FORECAST WITH VICINITY THUNDER AND THEN BROUGHT IN TEMPO GROUPS
FOR THE MAIN STORM COMPLEX. THEREAFTER WILL CARRY SOME
PREDOMINANT SHOWERS AND VICINITY THUNDER WITH PRECIPITATION
EXTENDING WELL BEHIND THE LEADING EDGE.

WINDS ARE EXPECTED TO BE PRETTY CHAOTIC WITHIN PRECIPITATION AREA
BUT EXPECTED MAINLY A SOUTHEAST FLOW UNTIL MAIN FRONT PUSHES IN
EARLY MONDAY MORNING.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MOZ055>058-066>071-
     077>083-088>095-101>104.

KS...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Jun 15, 5:40 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT SUN JUN 15 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162245-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
540 PM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OVER 70
  MPH...HAIL TO THE SIZE OF GOLF BALLS...AND LOCALLY HEAVY
  RAINFALL LEADING TO FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

 LOCATIONS ALONG AND SOUTH OF A LINE FROM BATTLEFIELD TO ROLLA
 THROUGH 8 PM.

DISCUSSION:

  A LARGE COMPLEX OF SEVERE STORMS OVER CENTRAL AND SOUTHWEST
  MISSOURI WILL CONTINUE TO SPREAD SOUTHWARD ACROSS THE MISSOURI
  OZARKS DURING THE AFTERNOON AND EVENING. VERY STRONG INSTABILITY
  AHEAD OF THE STORM COMPLEX WILL ALLOW STORMS TO MAINTAIN THEIR
  STRENGTH OR INTENSIFY AS THE MOVE TOWARD THE ARKANSAS BORDER.

 .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  A FEW THUNDERSTORMS MAY LINGER INTO MONDAY MORNING OVER
  SOUTHERN MISSOURI.

  ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH
  SATURDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND SOUTH OF A
 LINE FROM BATTLEFIELD TO ROLLA THROUGH 8 PM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

In the hours before

Local storm report, Jun 15, 5:15 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
515 PM CDT SUN JUN 15 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             BATTLEFIELD             37.12N  93.37W
06/15/2008  M1.75 INCH       GREENE             MO   NWS EMPLOYEE

            REPORTS ALSO FROM OFF DUTY MEDIA AND THE PUBLIC.
            SEVERAL REPORTS. HAIL OF VARIOUS SIZES HAS LASTED FOR
            ABOUT 10 MINUTES IN BATTLEFIELD.

&&

DSA
Local storm report, Jun 15, 5:19 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
519 PM CDT SUN JUN 15 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             ROLLA                   37.95N  91.77W
06/15/2008  E1.00 INCH       PHELPS             MO   PUBLIC

            REPORT RELAYED FROM A SPOTTER VIA WFO ST. LOUIS.

&&

DSA
Local storm report, Jun 15, 5:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 PM CDT SUN JUN 15 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     3 E ROLLA               37.95N  91.72W
06/15/2008  E60 MPH          PHELPS             MO   TRAINED SPOTTER

            ALSO PENNY SIZED HAIL.

&&

DSA
Local storm report, Jun 15, 5:29 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
529 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             2 S SPRINGFIELD         37.17N 93.29W
06/15/2008  E1.00 INCH       GREENE             MO   PUBLIC

            *** 1 INJ *** QUARTER SIZE HAIL AT BATTLEFIELD AND
            GOLDEN. ONE INJURY REPORTED AS CITIZEN WAS INJURED WHILE
            MOVING CAR DUE TO THE HAIL.

&&

SRUNNELS
Local storm report, Jun 15, 5:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
533 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     GROVESPRING             37.40N 92.61W
06/15/2008                   WRIGHT             MO   AMATEUR RADIO

            LIMBS DOWN BLOCKING ROADWAY AT M AND HIGHWAY 5

&&

SRUNNELS
Local storm report, Jun 15, 5:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             OZARK                   37.02N 93.21W
06/15/2008  E1.75 INCH       CHRISTIAN          MO   BROADCAST MEDIA

            QUARTER TO GOLF BALL ALSO REPORTED AT FREEMONT HILLS

&&

SRUNNELS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:56 AM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 23 more34 hr
Jun 15, 10:00 AM CDTAreal Flood WarningSGFBarton, Jasper, Lawrence10 hr
Jun 15, 1:25 PM CDTSevere Thunderstorm WarningSGFSt. Clair65 min
Jun 15, 1:53 PM CDTSevere Thunderstorm WarningSGFBenton67 min
Jun 15, 2:17 PM CDTSevere Thunderstorm WarningSGFBenton, Hickory58 min
Jun 15, 2:24 PM CDTFlash Flood WarningSGFBenton5 hr
Jun 15, 2:43 PM CDTSevere Thunderstorm WarningSGFMorgan62 min
Jun 15, 2:53 PM CDTSevere Thunderstorm WarningSGFHickory, St. Clair59 min
Jun 15, 2:57 PM CDTSevere Thunderstorm WarningSGFBenton41 min
Jun 15, 3:01 PM CDTSevere Thunderstorm WarningSGFCedar, St. Clair48 min
Jun 15, 3:04 PM CDTSevere Thunderstorm WarningSGFCamden56 min
Jun 15, 3:11 PM CDTTornado WarningSGFHickory, St. Clair42 min
Jun 15, 3:12 PM CDTTornado WarningSGFCamden, Morgan32 min
Jun 15, 3:16 PM CDTSevere Thunderstorm WarningSGFCamden, Hickory59 min
Jun 15, 3:36 PM CDTSevere Thunderstorm WarningSGFCamden, Miller, Morgan44 min
Jun 15, 3:46 PM CDTSevere Thunderstorm WarningSGFCedar, Dade33 min
Jun 15, 3:47 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede, Polk58 min
Jun 15, 3:55 PM CDTSevere Thunderstorm WarningSGFBarton, Vernon23 min
Jun 15, 4:08 PM CDTFlash Flood WarningSGFCamden, Dallas, Hickory4 hr
Jun 15, 4:16 PM CDTSevere Thunderstorm WarningSGFDallas, Greene, Laclede, Polk, Webster, Wright59 min
Jun 15, 4:37 PM CDTFlash Flood WarningSGFCamden, Dallas, Laclede, Miller, Polk, Webster and 1 more6 hr
Jun 15, 4:47 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Stone58 min
Jun 15, 4:57 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Greene, Webster, Wright78 min
Jun 15, 4:59 PM CDTSevere Thunderstorm WarningSGFLaclede, Pulaski, Texas, Wright48 min
Jun 15, 5:01 PM CDTSevere Thunderstorm WarningSGFDent, Phelps41 min
Jun 15, 5:03 PM CDTFlash Flood WarningSGFChristian, Douglas, Greene, Webster, Wright4 hr
Jun 15, 5:39 PM CDTSevere Thunderstorm WarningSGFChristian35 min
Jun 15, 6:14 PM CDTSevere Thunderstorm WarningSGFBarry, Stone61 min
Jun 15, 6:33 PM CDTSevere Thunderstorm WarningSGFNewton57 min
Jun 15, 6:38 PM CDTSevere Thunderstorm WarningSGFOzark, Taney20 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.